Hi, I was recently prescribed 100mg capsules doxycycline to help with my acne problems. I have read many forums stating that alot of people get very nauseous and some even vomited from taking it. How can I avoid this all together? Is there a method to prevent it? (I have a phobia of vomiting)
How to avoid nausea/vomiting from taking Doxycycline?
Question posted by AbetterMe on 20 Feb 2015
Last updated on 5 October 2019 by Kimberli Robinson
I took Doxycycline several years ago and haven't taken it since because I remember throwing up from it. I'm pretty sure I took it with food because I never take meds on an empty stomach. Ask your provider if there is an alternative to you taking Doxycycline.
Just make sure to take it with food and drink water, from personal experience i find it taking it with food prevents upset stomach. If you take it with an empty stomach there’s a change you will may feel nausea or even throw up, I took it on an empty stomach and within an hour I threw it up. Make sure to drink water throughout the day as well(:
You need to drink a glass of water when you take it, eat something if nausea is a problem, drink water through out the day.
Are you taking it with food?
- Doxycycline uses and safety info
- Doxycycline information for Healthcare Professionals (includes dosage details)
- Side effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.